Alert archive / North Carolina / Tornado Warnings in 2019
Tornado Warning 17, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Apr 19, 2019, 4:00 PM EDT for Durham County, Orange County, North Carolina. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2019, 4:00 PM EDT (20:00 UTC)
- Expired
- Apr 19, 2019, 4:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Durham County, NC, Orange County, NC
The radar
The Raleigh/Durham radar (KRAX), 71 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 4:00 PM EDT | TORNADO | 3 Ese Teer, NC | A TORNADO INITIALLY TOUCHED DOWN IN THE WHITE CROSS AREA AND LESLIE DRIVE AREA OF SOUTHWEST ORANGE COUNTY. CONSIDERABLE TREE DAMAGE OCCURRED IN THIS AREA, INCLUDING THE SNAPPING AND SPLITTING OF HEALTHY LARGE-TRUNK TREES. SUBSEQUENT DAMAGE TO VEHICLES AND HOME |
| Apr 19, 4:04 PM EDT | TORNADO | 3 S Hillsborough, NC | BROADCAST MEDIA REPORTS SHOWS SIGNIFICANT DAMAGE TO A ROOF AND NUMEROUS SNAPPED, UPROOTED, AND DOWNED TREES NEAR THE INTERSECTION OF OLD NC 86 AND THE I-40 INTERCHANGE. A TDS WAS ALSO EVIDENT OVER THIS LOCATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 10:31 AM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.8
The text
As transmitted.
796
WFUS52 KRAH 192000
TORRAH
NCC063-135-192030-
/O.NEW.KRAH.TO.W.0017.190419T2000Z-190419T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
400 PM EDT FRI APR 19 2019
The National Weather Service in Raleigh has issued a
* Tornado Warning for...
Orange County in central North Carolina...
Northwestern Durham County in central North Carolina...
* Until 430 PM EDT
* At 400 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Carrboro, or 9 miles west of Chapel Hill, moving
northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Durham, Chapel Hill, Hillsborough, Carrboro, Rougemont, Efland,
Lake Michie, Eno River State Park, Bahama and Cane Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3624 7894 3616 7884 3586 7912 3588 7924
3588 7926 3591 7926 3599 7927 3622 7919
3624 7902
TIME...MOT...LOC 2000Z 203DEG 39KT 3593 7920
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
BAH3 follow-up statements
914
WWUS52 KRAH 192006
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
406 PM EDT FRI APR 19 2019
NCC063-135-192030-
/O.CON.KRAH.TO.W.0017.000000T0000Z-190419T2030Z/
Orange NC-Durham NC-
406 PM EDT FRI APR 19 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR ORANGE
AND NORTHWESTERN DURHAM COUNTIES...
At 406 PM EDT, a confirmed tornado was located near Hillsborough,
moving northeast at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Durham, Chapel Hill, Hillsborough, Carrboro, Rougemont, Efland, Lake
Michie, Eno River State Park, Bahama and Schley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3624 7894 3616 7884 3589 7909 3597 7927
3599 7927 3622 7919 3624 7902
TIME...MOT...LOC 2006Z 203DEG 39KT 3599 7917
TORNADO...OBSERVED
HAIL...<.75IN
$$
BAH598
WWUS52 KRAH 192015
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
415 PM EDT FRI APR 19 2019
NCC063-135-192030-
/O.CON.KRAH.TO.W.0017.000000T0000Z-190419T2030Z/
Orange NC-Durham NC-
415 PM EDT FRI APR 19 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR
NORTHEASTERN ORANGE AND NORTHWESTERN DURHAM COUNTIES...
At 414 PM EDT, a confirmed tornado was located over Hillsborough,
moving northeast at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely. This storm is currently crossing Interstate 40 just
southeast of Burlington.
Locations impacted include...
Hillsborough, Rougemont, Efland, Lake Michie, Eno River State Park,
Bahama and Schley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3624 7894 3616 7884 3599 7907 3605 7918
3623 7910 3624 7902
TIME...MOT...LOC 2014Z 213DEG 38KT 3606 7908
TORNADO...OBSERVED
HAIL...<.75IN
$$
BAH978
WWUS52 KRAH 192023 RRA
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
423 PM EDT FRI APR 19 2019
NCC063-135-192030-
/O.CON.KRAH.TO.W.0017.000000T0000Z-190419T2030Z/
Orange NC-Durham NC-
423 PM EDT FRI APR 19 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR
NORTHEASTERN ORANGE AND NORTHWESTERN DURHAM COUNTIES...
At 423 PM EDT, a confirmed tornado was located near Hillsborough,
moving northeast at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Hillsborough, Rougemont, Bahama, Schley and Eno River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3624 7894 3617 7886 3604 7901 3610 7914
3623 7909 3624 7902
TIME...MOT...LOC 2023Z 202DEG 39KT 3615 7903
TORNADO...OBSERVED
HAIL...<.75IN
$$
BAHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Apr 19, 2:19 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 19, 2:19 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 219 PM EDT Fri Apr 19 2019 .SYNOPSIS... A cold front will cross central tonight, accompanied by strong to severe thunderstorms this afternoon and evening. A mid and upper level low will then linger over the central Appalachians and middle Atlantic states through the weekend with surface high pressure set to push in from the southwest on Monday. && .NEAR TERM /THROUGH TONIGHT/... As of 215 PM... ...Significant severe weather event likely through this evening... The second round of showers and thunderstorms is moving into the western edge of central NC as of 2 PM. As per the SPC mesoanalysis page, CAPE is in the 500-1000 J/Kg range, with Bulk Shear values of 55-65 kts. 0-3 km SRH is roughly 200-250 m^2/s^2. Lapse rates aren't terribly impressive. PWAT's are roughly 1.0-1.5" from west to east across the area. SRH is expected to increase over the next few hours. The CAPE has decreased in response to the earlier convection, however some recovery is possible ahead of the line, especially if the sun breaks out at all. Based on current radar and the above parameters, there could be three successive rounds of convection move through the area between 2 PM and 12 AM. Damaging winds, isolated tornadoes and possibly some hail are all possible with the storms. Also, given the available moisture there is also the possibility for flash flooding, especially in urban areas. Emergency Action plans should already be in place. Know where your safe place is! If a warning is issued for your location take shelter! Also, have multiple ways to receive watches and warnings. Please check on your nearby family members and neighbors to ensure they are also prepared. Tonight...the strong/severe storms should be exiting the area around or shortly after midnight as the cold front pushes through central NC. Some additional showers are possible as the upper low swings through the region, primarily across the far northwestern portions of the area. Lows will depend on fropa timing and lingering clouds, however for now expect lows around 50 degrees northwest to around 60 degrees east. Wind gusts should taper off behind the front, however sustained winds around 15 kts will likely continue through the overnight hours. && .SHORT TERM /SATURDAY/... As of 320 AM Friday... The closed mid/upper low over the southern Appalachians will jog slowly ENE across the southern Mid-Atlantic States through Sunday. As the core of the cold(-20 to to -22 C) temps aloft pivots NE moves through the area, isolated to widely scattered showers are expected mainly across the northern portions of the forecast area where the deeper moisture extends. With the core of the cold air aloft and associated cloud cover/moisture centered over the area, expect below normal temps through the weekend. Highs Saturday and Sunday generally in the 60s, potentially cooler in the mid to upper 50s across the northern portions where the best chance of showers exist. It will be breezy on Saturday as well with gradient winds of 20 to 25 in the mixed layer. Lows in the 40s. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... As of 320 AM Friday... Heights aloft rebound in the wake of the low lifting up the Mid- Atlantic and New England Coast on Monday with shortwave ridging building across the area on Tuesday. At the surface, weak surface high pressure centered over the GOM will briefly build north over the area Monday and Monday night and will shift offshore on Tuesday with the development of a lee side sfc trough across western portions of the state. Convective rain chances return Wednesday and Wednesday night as a northern stream shortwave trough passage through the NE US and Mid-Atlantic region will drive a cold front SE into the Carolinas. Front looks to push south of the area by Thursday morning, with mostly dry conditions on Thursday. Significant rain chances look to hold off until Friday and possibly even into the weekend, depending on the eastward progression of yet another vigorous storm system across the southern CONUS. Near seasonable high temperatures in the mid to upper 70s on Monday will warm into the lower 80s to mid 80s Tuesday and Wednesday in advance of the cold front. Temperatures cool return to more seasonable temps behind the cold front on Thursday. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... As of 130 PM Friday... 24 hour TAF period: A narrow window of high-end MVFR to VFR conditions will occur between the showers that moved through central NC this morning and the more intense line of storms expected to cross the area this aft/eve. However, winds will be strong and gusty, even in the absence of showers/storms. Sustained southerly winds of around 15 kts with gusts of 25-35 kts are expected. As the line of storms moves through, cigs will lower into the IFR/MVFR range while periods of visbys in the LIFR to MVFR range are anticipated. Winds with the strong storms will increase to sustained 20+ kts with gusts of 40+ kts. Main threats will be damaging winds and tornadoes accompanied by heavy downpours. Some hail cannot be ruled out. -KC The severe convection will exit the the area this evening/early overnight as the cold front crosses cntl NC. Expect a wind shift to swly and continued breezy conditions for much of the night. In such, somewhat atypical regimes of post-frontal swly flow, low level drying is not as significant as the climatologically more typical wly or nwly post-frontal flow regimes; and as such, some patchy MVFR ceilings may linger through early Sat. -JM/KC Looking ahead: The lingering presence of a mid-upr level low in the vicinity of the Appalachians will maintain a risk of mainly diurnal showers and storms Sat-Sun. A prolonged period of largely VFR conditions is then expected through mid-week. -MWS/KC && .RAH WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 PM EDT this evening for NCZ009>011- 026>028-041>043-077-078-085-086-088-089. && SYNOPSIS...Haines/JM/KC NEAR TERM...KC SHORT TERM...CBL LONG TERM...CBL AVIATION...KC/JM/MWS
Hazardous weather outlook, Apr 19, 1:20 PM EDT, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 120 PM EDT Fri Apr 19 2019 NCZ007-008-021>025-038>040-073>076-083-084-201730- Person-Granville-Forsyth-Guilford-Alamance-Orange-Durham-Davidson- Randolph-Chatham-Stanly-Montgomery-Moore-Lee-Anson-Richmond- 120 PM EDT Fri Apr 19 2019 ...TORNADO WATCH 88 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Winds will be quite strong well ahead of the storms. Gusts between 30 and 35 mph from the south will be common. Severe thunderstorms will be likely this afternoon and evening, primarily between 12 PM and 10 PM. The main severe weather hazards will be damaging straight-line winds, large hail, torrential downpours, and a few tornadoes. An isolated strong and long track tornado can't be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ009>011-026>028-042-043-078-088-089-201730- Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Johnston-Wilson-Wayne- Cumberland-Sampson- 120 PM EDT Fri Apr 19 2019 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...TORNADO WATCH 91 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. Winds will be quite strong well ahead of the storms. Gusts between 30 and 35 mph from the south will be common. Severe thunderstorms will be likely this afternoon and evening, primarily between 12 PM and 10 PM. The main severe weather hazards will be damaging straight-line winds, large hail, torrential downpours, and a few tornadoes. An isolated strong and long track tornado can't be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ041-077-085-086-201730- Wake-Harnett-Scotland-Hoke- 120 PM EDT Fri Apr 19 2019 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...TORNADO WATCH 88 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. Winds will be quite strong well ahead of the storms. Gusts between 30 and 35 mph from the south will be common. Severe thunderstorms will be likely this afternoon and evening, primarily between 12 PM and 10 PM. The main severe weather hazards will be damaging straight-line winds, large hail, torrential downpours, and a few tornadoes. An isolated strong and long track tornado can't be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Apr 19, 2:12 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
212 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM NON-TSTM WND DMG 5 SSW RALEIGH 35.77N 78.70W
04/19/2019 WAKE NC PUBLIC
TREE DOWN ON POWER LINES ON AVENT FERRY RD
NEAR LAKE JOHNSON IN RALEIGH.
&&
JFDSpecial weather statement, Apr 19, 2:32 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Raleigh NC
232 PM EDT FRI APR 19 2019
NCZ089-191900-
Sampson NC-
232 PM EDT FRI APR 19 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SAMPSON COUNTY UNTIL 300
PM EDT...
At 231 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Clinton, moving north at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Clinton, Roseboro, Salemburg and Hobbton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
A tornado watch remains in effect until 500 PM EDT for central North
Carolina. A tornado watch also remains in effect until midnight EDT
for central North Carolina.
LAT...LON 3485 7849 3487 7851 3488 7851 3490 7854
3519 7848 3519 7830 3512 7817 3509 7817
3508 7816 3506 7816 3481 7837
TIME...MOT...LOC 1831Z 202DEG 38KT 3490 7843
BAHSpecial weather statement, Apr 19, 2:38 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Raleigh NC
238 PM EDT FRI APR 19 2019
NCZ078-191930-
Wayne-
238 PM EDT FRI APR 19 2019
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF Wayne County Until
330 PM EDT...
At 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR Mount Olive...MOVING north AT 30 MPH.
Wind gusts up to 50 mph WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
Goldsboro...Mount Olive...Walnut Creek...Mar-Mac...Brogden...Cliffs
Of The Neuse State Park...Elroy and Grantham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3516 7791 3517 7793 3516 7797 3518 7799
3519 7802 3518 7807 3519 7816 3521 7817
3522 7824 3525 7827 3532 7824 3534 7822
3535 7815 3537 7816 3539 7814 3542 7816
3545 7814 3544 7783 3543 7782
TIME...MOT...LOC 1838Z 191DEG 27KT 3516 7812Local storm report, Apr 19, 3:21 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
321 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM FUNNEL CLOUD RAMSEUR 35.74N 79.66W
04/19/2019 RANDOLPH NC LAW ENFORCEMENT
FUNNEL CLOUD REPORTED BY RAMSEUR PD.
&&
JFDLocal storm report, Apr 19, 3:24 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
324 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 3 NNW HIGH POINT 36.02N 80.02W
04/19/2019 M0.70 INCH GUILFORD NC TRAINED SPOTTER
DIME-SIZED HAIL AT JOHNSON ST AND OLD MILL
RD.
&&
JFDSpecial weather statement, Apr 19, 3:35 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Raleigh NC
335 PM EDT FRI APR 19 2019
NCZ011-027-028-043-192015-
Edgecombe NC-Nash NC-Halifax NC-Wilson NC-
335 PM EDT FRI APR 19 2019
...A STRONG THUNDERSTORM WILL AFFECT EASTERN NASH...NORTHWESTERN
EDGECOMBE...SOUTHWESTERN HALIFAX AND NORTHEASTERN WILSON COUNTIES
UNTIL 415 PM EDT...
At 335 PM EDT, Doppler radar was tracking a strong thunderstorm over
Elm City, or 13 miles southwest of Rocky Mount, moving northeast at
50 mph.
Locations impacted include...
Rocky Mount, Nashville, Wilson, Elm City, Dortches, Red Oak, Enfield,
Sharpsburg, Whitakers and Leggett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
A tornado watch remains in effect until 500 PM EDT for central North
Carolina. A tornado watch also remains in effect until midnight EDT
for central North Carolina.
LAT...LON 3565 7783 3574 7803 3619 7785 3621 7763
3609 7751
TIME...MOT...LOC 1935Z 205DEG 43KT 3578 7789
BAHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 4:07 AM EDT | Wind Advisory | RAH | Cumberland, Edgecombe, Franklin, Halifax, Harnett, Hoke and 9 more | 14 hr |
| Apr 19, 9:45 AM EDT | Tornado Warning | RAH | Alamance, Orange, Person | 45 min |
| Apr 19, 10:25 AM EDT | Special Weather Statement | RAH | Person | 35 min |
| Apr 19, 10:53 AM EDT | Special Weather Statement | RAH | Wayne, Wilson | 52 min |
| Apr 19, 10:54 AM EDT | Special Weather Statement | RAH | Vance | 66 min |
| Apr 19, 11:05 AM EDT | Tornado Warning | RAH | Franklin, Granville, Vance, Warren | 13 min |
| Apr 19, 11:21 AM EDT | Special Weather Statement | RAH | Johnston | 24 min |
| Apr 19, 11:26 AM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake, Wayne, Wilson | 34 min |
| Apr 19, 11:29 AM EDT | Special Weather Statement | RAH | Sampson | 46 min |
| Apr 19, 11:30 AM EDT | Special Weather Statement | RAH | Edgecombe, Halifax | 60 min |
| Apr 19, 11:44 AM EDT | Special Weather Statement | RAH | Granville | 61 min |
| Apr 19, 11:50 AM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 40 min |
| Apr 19, 11:55 AM EDT | Special Weather Statement | RAH | Franklin | 65 min |
| Apr 19, 12:08 PM EDT | Special Weather Statement | RAH | Franklin, Vance, Warren | 52 min |
| Apr 19, 12:15 PM EDT | Special Weather Statement | RAH | Wake | 45 min |
| Apr 19, 12:21 PM EDT | Special Weather Statement | RAH | Johnston, Wayne, Wilson | 39 min |
| Apr 19, 12:33 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wayne, Wilson | 42 min |
| Apr 19, 1:04 PM EDT | Special Weather Statement | RAH | Halifax, Nash | 41 min |
| Apr 19, 1:08 PM EDT | Special Weather Statement | RAH | Edgecombe | 67 min |
| Apr 19, 1:51 PM EDT | Special Weather Statement | RAH | Anson, Davidson, Montgomery, Richmond, Stanly | 54 min |
| Apr 19, 2:21 PM EDT | Tornado Warning | RAH | Montgomery, Moore, Randolph | 24 min |
| Apr 19, 2:26 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Montgomery, Randolph, Stanly | 49 min |
| Apr 19, 2:29 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Moore, Richmond, Scotland, Stanly | 61 min |
| Apr 19, 2:32 PM EDT | Special Weather Statement | RAH | Sampson | 28 min |
| Apr 19, 2:38 PM EDT | Special Weather Statement | RAH | Wayne | 52 min |
| Apr 19, 2:45 PM EDT | Tornado Warning | RAH | Sampson | 30 min |
| Apr 19, 2:46 PM EDT | Tornado Warning | RAH | Alamance, Chatham, Guilford, Randolph | 29 min |
| Apr 19, 2:47 PM EDT | Tornado Warning | RAH | Chatham, Lee, Montgomery, Moore, Randolph | 28 min |
| Apr 19, 3:06 PM EDT | Tornado Warning | RAH | Sampson | 24 min |
| Apr 19, 3:13 PM EDT | Tornado Warning | RAH | Alamance, Chatham, Moore, Randolph | 32 min |
| Apr 19, 3:14 PM EDT | Tornado Warning | RAH | Alamance, Guilford | 31 min |
| Apr 19, 3:15 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 30 min |
| Apr 19, 3:17 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 58 min |
| Apr 19, 3:24 PM EDT | Tornado Warning | RAH | Wayne | 21 min |
| Apr 19, 3:29 PM EDT | Tornado Warning | RAH | Sampson, Wayne | 16 min |
| Apr 19, 3:35 PM EDT | Special Weather Statement | RAH | Wilson | 40 min |
| Apr 19, 3:40 PM EDT | Severe Thunderstorm Warning | RAH | Scotland | 48 min |
| Apr 19, 3:43 PM EDT | Tornado Warning | RAH | Wayne, Wilson | 32 min |
| Apr 19, 3:47 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Lee, Moore, Orange and 1 more | 58 min |
| Apr 19, 3:51 PM EDT | Tornado Warning | RAH | Alamance, Chatham, Orange | 24 min |
| Apr 19, 3:52 PM EDT | Tornado Warning | RAH | Cumberland, Harnett, Hoke, Moore | 23 min |
| Apr 19, 3:58 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 62 min |
| Apr 19, 4:04 PM EDT | Special Weather Statement | RAH | Person | 26 min |
| Apr 19, 4:08 PM EDT | Tornado Warning | RAH | Edgecombe, Halifax, Nash | 37 min |
| Apr 19, 4:10 PM EDT | Tornado Warning | RAH | Cumberland, Harnett | 35 min |
| Apr 19, 4:11 PM EDT | Tornado Warning | RAH | Cumberland, Harnett | 34 min |
| Apr 19, 4:12 PM EDT | Tornado Warning | RAH | Edgecombe, Nash, Wilson | 51 min |
| Apr 19, 4:13 PM EDT | Tornado Warning | RAH | Chatham, Durham, Orange | 32 min |
| Apr 19, 4:15 PM EDT | Severe Thunderstorm Warning | RAH | Person | 45 min |
| Apr 19, 4:16 PM EDT | Severe Thunderstorm Warning | RAH | Hoke | 29 min |
| Apr 19, 4:18 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 57 min |
| Apr 19, 4:18 PM EDT | Tornado Warning | RAH | Person | 8 min |
| Apr 19, 4:26 PM EDT | Tornado Warning | RAH | Durham, Orange, Person | 34 min |
| Apr 19, 4:31 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Cumberland, Harnett, Hoke, Johnston, Lee and 4 more | 59 min |
| Apr 19, 4:37 PM EDT | Tornado Warning | RAH | Granville, Person | 23 min |
| Apr 19, 4:39 PM EDT | Tornado Warning | RAH | Harnett | 36 min |
| Apr 19, 4:45 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Orange, Wake | 60 min |
| Apr 19, 4:47 PM EDT | Special Weather Statement | RAH | Halifax | 58 min |
| Apr 19, 4:50 PM EDT | Tornado Warning | RAH | Orange | 25 min |
| Apr 19, 4:52 PM EDT | Tornado Warning | RAH | Durham, Granville, Orange, Person | 53 min |
| Apr 19, 5:02 PM EDT | Tornado Warning | RAH | Edgecombe, Halifax | 28 min |
| Apr 19, 5:20 PM EDT | Tornado Warning | RAH | Johnston | 25 min |
| Apr 19, 5:27 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Johnston, Nash, Sampson, Vance and 3 more | 63 min |
| Apr 19, 5:44 PM EDT | Tornado Warning | RAH | Granville, Vance, Warren | 31 min |
| Apr 19, 6:00 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Nash, Warren | 75 min |
| Apr 19, 6:05 PM EDT | Tornado Warning | RAH | Franklin, Halifax, Nash, Warren | 40 min |
| Apr 19, 6:10 PM EDT | Tornado Warning | RAH | Edgecombe, Halifax, Nash | 35 min |
Nearby
Tornado Warnings in North Carolina, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.